Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 374, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 24, 2011, 9:55 PM CDT for 4 counties in Oklahoma. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2011, 9:55 PM CDT (02:55 UTC)
- Expired
- May 24, 2011, 11:00 PM CDT
- In force
- 65 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Haskell County, OK, McIntosh County, OK, Muskogee County, OK, Pittsburg County, OK
The radar
The Western Arkansas radar (KSRX), 112 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 10:00 PM CDT | HAIL 1 | 1 S Scipio, OK | MOSTLY DIME SIZED BY A FEW QUARTER SIZED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 12:47 PM CDT | Tornado Watch | SPC | 11 hr |
| May 24, 8:05 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.9 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1213 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
910
WUUS54 KTSA 250255
SVRTSA
OKC061-091-101-121-250400-
/O.NEW.KTSA.SV.W.0374.110525T0255Z-110525T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
955 PM CDT TUE MAY 24 2011
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA
WESTERN HASKELL COUNTY IN SOUTHEAST OKLAHOMA
SOUTHERN MCINTOSH COUNTY IN SOUTHEAST OKLAHOMA
NORTHERN PITTSBURG COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 1100 PM CDT
* AT 952 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHWEST OF SCIPIO TO 4 MILES WEST OF
CROWDER...MOVING NORTHEAST AT 65 MPH.
STORM HAZARDS INCLUDE...
HALF DOLLAR SIZE HAIL...
WIND GUSTS TO 60 MPH...
* SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
CROWDER...SCIPIO...BLOCKER...HANNA...INDIANOLA...QUINTON...
RAIFORD...ENTERPRISE...CANADIAN...VIVIAN...KINTA...WHITEFIELD...
EUFAULA...BRIARTOWN...STIGLER...PORUM AND WEBBERS FALLS.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 279 AND 287.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3516 9599 3525 9599 3553 9513 3550 9511
3508 9513 3505 9531 3506 9535 3504 9536
3503 9550 3502 9551 3492 9609 3505 9610
TIME...MOT...LOC 0254Z 245DEG 55KT 3502 9604 3511 9571
$$1 follow-up statement
761
WWUS54 KTSA 250335
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1035 PM CDT TUE MAY 24 2011
OKC061-091-101-121-250400-
/O.CON.KTSA.SV.W.0374.000000T0000Z-110525T0400Z/
HASKELL OK-MCINTOSH OK-MUSKOGEE OK-PITTSBURG OK-
1035 PM CDT TUE MAY 24 2011
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR NORTHEASTERN PITTSBURG...SOUTHEASTERN MUSKOGEE...EASTERN MCINTOSH
AND WESTERN HASKELL COUNTIES...
AT 1033 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FEATHERSTON TO PORUM...MOVING NORTHEAST AT 65 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...QUINTON...
BRIARTOWN...WHITEFIELD...LEWISVILLE...KINTA AND STIGLER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3502 9554 3538 9544 3544 9512 3537 9512
3523 9512 3514 9513 3506 9535 3504 9541
3503 9547 3503 9549 3503 9550 3502 9551
3502 9553
TIME...MOT...LOC 0335Z 245DEG 55KT 3509 9540 3538 9524
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 9:54 PM CDT, 1 minute earlier.
Area forecast discussion, May 24, 9:54 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
954 PM CDT TUE MAY 24 2011
.DISCUSSION...
SCATTERED TORNADIC SUPERCELLS WILL CONTINUE TO IMPACT THE REGION
THROUGH THE EARLY MORNING HOURS. CONVECTIVE WATCHES WILL ORIENT
ALONG AND EAST OF THE ONGOING STORMS...WITH ANY DEVELOPMENT
FURTHER WEST EXPECTED TO ISOLATED SEVERE AT BEST. UPDATED FORECAST
WILL BE HANDLING CONVECTIVE TRENDS AND WATCH
EXTENSIONS/EXPIRATION.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 65 78 56 74 / 20 30 20 10
FSM 68 84 59 74 / 80 20 20 20
MLC 68 84 59 75 / 60 10 10 0
BVO 62 74 56 73 / 20 40 30 10
FYV 66 79 56 68 / 80 40 30 20
BYV 65 78 55 66 / 80 30 30 20
MKO 67 80 57 73 / 40 20 20 10
MIO 63 73 55 69 / 60 40 40 20
F10 65 80 57 74 / 20 20 10 10
HHW 70 86 60 78 / 80 10 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 1 AM WEDNESDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-
OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 1 AM WEDNESDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
LONG TERM....07Hazardous weather outlook, May 24, 4:50 PM CDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 450 PM CDT TUE MAY 24 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 450 PM CDT TUE MAY 24 2011 ...TORNADIC OUTBREAK UNFOLDING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. TORNADO. RISK...SIGNIFICANT. AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. SEVERE THUNDERSTORM. RISK...CRITICAL. AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FLASH FLOOD. RISK...ELEVATED. AREA...MUCH OF EASTERN OKLAHOMA AND ALL NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... TORNADIC SUPERCELLS HAVE DEVELOPED ACROSS CENTRAL OKLAHOMA AND WILL CONTINUE EASTWARD INTO NORTHEAST OKLAHOMA THIS EVENING. ADDITIONAL STORMS ACROSS NORTH TEXAS AND SOUTHERN OKLAHOMA ARE EXPECTED TO BECOME TORNADIC THIS EVENING...AND TRACK INTO SOUTHEAST OKLAHOMA AND EVENTUALLY WESTERN ARKANSAS AFTER SUNSET. VIOLENT TORNADOES HAVE ALREADY OCCURRED WITH THIS WEATHER EVENT...AND ADDITIONAL LONG TRACK VIOLENT TORNADOES ARE LIKELY DURING THE EVENING AND POSSIBLY OVERNIGHT HOURS. WIDESPREAD FLOODING CONTINUES ACROSS MUCH OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...WITH SEVERAL LARGE STEM RIVERS IN FLOOD STATUS. ADDITIONAL RAINS TONIGHT WILL WORSEN ONGOING FLOODING...AND RESIDENTS SHOULD BE PREPARED FOR RAPID WATER RISES. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK WILL BE REQUIRED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. THURSDAY...NO HAZARDS. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY AND MONDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL CONTINUE ON WEDNESDAY...HOWEVER THE RISK OF SEVERE WEATHER WILL BE MUCH LESS THAN IN RECENT DAYS. ADDITIONAL THUNDERSTORM CHANCES WILL RETURN FRIDAY AND SATURDAY WITH A LIMITED RISK OF SEVERE WEATHER. MORE TRANQUIL WEATHER IS EXPECTED FOR THE LATTER HALF OF THE UPCOMING HOLIDAY WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, May 24, 9:12 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
912 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND GST 3 SSE INOLA 36.11N 95.49W
05/24/2011 M69 MPH ROGERS OK MESONET
SVR-371
&&
GEWLocal storm report, May 24, 9:21 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
921 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM TSTM WND DMG 1 E HECTORVILLE 35.84N 95.91W
05/24/2011 OKMULGEE OK AMATEUR RADIO
TREES DOWN AT HECTORVILLE ROAD AND BIXBY ROAD.
0918 PM TORNADO 2 E WAGONER 35.96N 95.33W
05/24/2011 WAGONER OK STORM CHASER
POWER FLASHES REPORTED EAST OF WAGONER. TORNADO REPORTED
OBSERVED.
&&
SAALocal storm report, May 24, 9:22 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
922 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM HAIL 4 NNE TULSA 36.19N 95.90W
05/24/2011 E1.00 INCH TULSA OK NWS EMPLOYEE
TULSA INT AIRPORT
0822 PM TSTM WND GST 4 NNE TULSA 36.19N 95.90W
05/24/2011 M65.00 MPH TULSA OK ASOS
0825 PM TSTM WND GST 5 NW HOLLOW 36.94N 95.33W
05/24/2011 E100 MPH CRAIG OK STORM CHASER
&&
SAALocal storm report, May 24, 9:24 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
924 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM TORNADO 5 SE WAGONER 35.91N 95.31W
05/24/2011 WAGONER OK STORM CHASER
&&
MATLocal storm report, May 24, 9:29 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
929 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM TSTM WND DMG 1 S COWETA 35.94N 95.65W
05/24/2011 WAGONER OK TRAINED SPOTTER
SVR371 - LARGE ONE TON PLUS CONSTRUCTION SIGN BLOWN
ACROSS ROAD.
&&
GEWLocal storm report, May 24, 9:52 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
952 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG HASKELL 35.82N 95.67W
05/24/2011 MUSKOGEE OK AMATEUR RADIO
MANY STRUCTURES DAMAGED. 12 INCH DIAMETER TREES BLOWN
DOWN.
0930 PM TSTM WND GST QUAPAW 36.95N 94.79W
05/24/2011 E60 MPH OTTAWA OK FIRE DEPT/RESCUE
&&
SAAThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:19 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Nowata, Osage, Rogers, Tulsa, Washington | 56 min |
| May 24, 7:27 PM CDT | Severe Thunderstorm Warning | TSA | Creek, McIntosh, Mayes, Muskogee, Okfuskee, Okmulgee and 3 more | 48 min |
| May 24, 7:29 PM CDT | Tornado Warning | TSA | Osage, Washington | 31 min |
| May 24, 7:36 PM CDT | Tornado Warning | TSA | Creek, Okfuskee, Okmulgee | 39 min |
| May 24, 8:02 PM CDT | Tornado Warning | TSA | Creek, Muskogee, Okfuskee, Okmulgee, Tulsa, Wagoner | 43 min |
| May 24, 8:05 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Rogers, Tulsa, Wagoner | 40 min |
| May 24, 8:06 PM CDT | Tornado Warning | TSA | Pittsburg | 39 min |
| May 24, 8:09 PM CDT | Flash Flood Warning | TSA | Craig, Delaware, Mayes, Nowata, Ottawa, Rogers | 6 hr |
| May 24, 8:35 PM CDT | Tornado Warning | TSA | Muskogee, Okmulgee, Tulsa, Wagoner | 40 min |
| May 24, 8:39 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Craig, Delaware, Mayes, Nowata and 4 more | 66 min |
| May 24, 8:42 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Pittsburg, Pushmataha | 63 min |
| May 24, 8:52 PM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Mayes, Muskogee, Wagoner | 5 hr |
| May 24, 9:11 PM CDT | Tornado Warning | TSA | Choctaw | 64 min |
| May 24, 9:14 PM CDT | Tornado Warning | TSA | Cherokee, Delaware, Mayes, Wagoner | 46 min |
| May 24, 9:27 PM CDT | Tornado Warning | TSA | Haskell, Latimer, Pittsburg | 48 min |
| May 24, 9:33 PM CDT | Tornado Warning | TSA | Latimer, LeFlore, Pushmataha | 42 min |
| May 24, 9:42 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Ottawa | 48 min |
| May 24, 9:48 PM CDT | Tornado Warning | TSA | Cherokee, Delaware, Mayes | 43 min |
| May 24, 10:13 PM CDT | Tornado Warning | TSA | Latimer, LeFlore | 47 min |
| May 24, 10:25 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware | 65 min |
| May 24, 10:34 PM CDT | Tornado Warning | TSA | Adair, Cherokee | 26 min |
| May 24, 10:47 PM CDT | Flash Flood Warning | TSA | Haskell, LeFlore, Sequoyah | 3 hr |
| May 24, 10:53 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Sequoyah | 67 min |
| May 24, 10:54 PM CDT | Tornado Warning | TSA | Adair | 36 min |
| May 24, 10:56 PM CDT | Tornado Warning | TSA | LeFlore | 49 min |
| May 24, 11:03 PM CDT | Tornado Warning | TSA | Adair | 42 min |
| May 24, 11:27 PM CDT | Tornado Warning | TSA | LeFlore, Sequoyah | 33 min |
| May 24, 11:41 PM CDT | Tornado Warning | TSA | Sequoyah | 34 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.